Alert archive / Idaho / Heat Advisories in 2021
Heat Advisory 4, NWS Missoula, MT
NWS Missoula, MT issued this heat advisory at Aug 11, 2021, 11:58 AM PDT for Clearwater County, Idaho County, Idaho. It took effect at Aug 13, 2021, 11:00 AM PDT. It was in force for 30 hr.
The area
The counties it named.
The facts
- Issued
- Aug 11, 2021, 11:58 AM PDT (18:58 UTC)
- In effect from
- Aug 13, 2021, 11:00 AM PDT
- Expired
- Aug 14, 2021, 5:00 PM PDT
- In force
- 30 hr
- Issued by
- NWS Missoula, MT
Counties Clearwater County, ID, Idaho County, ID
The radar
The Missoula radar (KMSX), 148 km from the middle of the area, began a volume at 18:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Spokane, WA (KOTX), launched 12:00Z, 7.0 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2441 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 58 m²/s²
- 0-3 km storm-relative helicity
- 136 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
111 WWUS75 KMSO 111858 NPWMSO URGENT - WEATHER MESSAGE National Weather Service Missoula MT 1258 PM MDT Wed Aug 11 2021 IDZ007-008-150000- /O.NEW.KMSO.HT.Y.0004.210813T1800Z-210815T0000Z/ Orofino/Grangeville Region-Lower Hells Canyon/Salmon River Region- 1158 AM PDT Wed Aug 11 2021 ...HEAT ADVISORY IN EFFECT FROM 11 AM FRIDAY TO 5 PM PDT SATURDAY... * WHAT...Temperatures up to 108 expected. Overnight temperatures will also remain above 60 degrees for many locations. * WHERE...Camas Prairie, Grangeville and vicinity, Greer Grade, Highway 95 Slate Creek to Riggins, and White Bird Grade. * WHEN...From 11 AM Friday to 5 PM PDT Saturday. * IMPACTS...Hot temperatures may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this heat advisory went out at Aug 11, 3:04 AM PDT, 8 hours 54 minutes earlier.
Area forecast discussion, Aug 11, 3:04 AM PDT, 8 hours 54 minutes before
Area Forecast Discussion National Weather Service Missoula MT 404 AM MDT Wed Aug 11 2021 .DISCUSSION...Looking at the water vapor loop early this morning several features stand out. Besides the two tropical storms south and west of Mexico, a large upper level trough encompasses all of the Bering Sea and Aleutian Islands with a frontal boundary further east that extends north towards Alaska. This large trough is bringing much warmer air from the subtropics and helping to strengthen the downstream upper level ridge of high pressure that is very prominent over the northeast Pacific extending over British Columbia and the Pacific Northwest. This time yesterday morning, there was a plethora of mid to high level clouds that tracked south out of Canada. This morning, the satellite shows much less cloudiness which will mean more sunshine today besides the wildfire smoke in the region. It will be another summer day today as temperatures rise well into the 80s and 90s across western Montana and 90s to low 100s in north- central Idaho. Expect breezy west winds between 15 and 25 mph this afternoon, similar to yesterday. Tonight, a dry and weak cold front, originating from Alberta, Canada, will traverse west across Glacier National Park and then stall and weaken by daybreak Thursday. The main impact from this feature will be gusty easterly winds which will be the strongest late night into the early morning hours. Wind speeds will range between 10 and 20 mph in Glacier National Park, Columbia Falls and also along the western foothills of the Swan and Whitefish Range. There is a chance that winds could gust over 30 mph in a few of these places. Night-time low temperatures will stay mild. From Thursday through Saturday the heat will continue and possibly top out at 100 degrees for a few locations over western Montana. Isolated thunderstorms could be possible from the Clearwater Mountains east and south to Lemhi County over the weekend. The ridge will start to break down a little bit on Sunday. It will remain warm, but the flow aloft becomes stronger and more westerly. This will result in gusty winds across the region. Depending on how dry we'll be able to get, it could end up being a critical fire weather day. There is the potential for wind gusts to exceed 25 or 30 mph in valley locations. An upper level trough continues to be possible for early next week and this could bring slightly below normal temperatures and unsettled weather. && .AVIATION...Gusty west winds between 20 to 25 kts will be common at KGPI, KMSO, and KBTM, diminishing by 12/0300z. Variable winds are expected for SMN. Wildfire smoke may cause terrain obscurities and reduced visibility. A weak backdoor cold front will track west across Glacier National Park after 12/0300Z and then stall. The main impact with this feature will be gusty east winds between 20 and 30 knots at ridge-top over the park, Whitefish Range and Swan Range between 12/0500Z and 12/1100Z. Be careful as there could be a downslope component within a few miles west of the ridgelines. The east winds will weaken by daybreak Thursday. Winds on Thursday are expected to be a little weaker area-wide but have more of a northerly component in the afternoon and evening. && .MSO WATCHES/WARNINGS/ADVISORIES... MT...None. ID...None. &&
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.